MAUDE Adverse Event Report: CAYENNE MEDICAL QUATTRO SUTURE PASSER NEEDLE; NEEDLE, SUTURING

CAYENNE MEDICAL QUATTRO SUTURE PASSER NEEDLE; NEEDLE, SUTURING
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Foreign: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during surgery, the tip of the passer needle fractured.Fractured pieces were removed from the patient and a backup product was used to complete the procedure.No adverse events have been reported as a result of the malfunction.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified that the product was received and evaluated against the complaint.The needle shows signs of use in the form of a bend to the needle passer ribbon.The tip of the ribbon is fractured completely and one small shard was returned with the passer needle.The ribbon is bent upward at approximately a 45-degree angle.No other damage noted.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
QUATTRO SUTURE PASSER NEEDLE
Common Device Name
NEEDLE, SUTURING
Manufacturer (Section D)
CAYENNE MEDICAL
16597 n 92nd street
scottsdale AZ 85260
Manufacturer (Section G)
CAYENNE MEDICAL
16597 n 92nd street
scottsdale AZ 85260
Manufacturer Contact
shima hashemian
16597 n 92nd street
scottsdale, AZ 85260
4805023661
MDR Report Key13858897
Report Number3006108336-2022-00010
Device Sequence Number19060113
Product Code GAB
UDI-Device Identifier00887868270147
UDI-Public(01)00887868270147(17)230911(10)77519-1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2023
Device Model NumberN/A
Device Catalogue NumberCM-9011
Device Lot Number77519-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date05/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown